Indiana, 2002Flood in Indiana, April 21 to 24, 2002
April 21 to 24, 2002 · NWS IND · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 21, 2:30 PM EST, 8 hours earlier.
Area forecast discussion, Apr 21, 2:30 PM EST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST SUN APR 21 2002
SHORTENED VERSION OF AFD WITH SOME PROBLEMS EARLIER WITH WWA AND VERY
SLOW RUNNING IFPS. OVERALL PROBLEM IN AFTERNOON FORECAST IS HOW FAR
NORTH TO CARRY THUNDERSTORMS AND TEMPERATURE COUPLETS NEXT 24 HOURS.
THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTHERN TIER OF COUNTIES AND
SUSPECT SURFACE FRONT WILL EDGE NORTHWARD INTO SOUTHERN TIER OF
COUNTIES BUT SHOULD REMAIN SOUTH OF HUF AND BMG. WATCH CURRENTLY OUT
FOR SOUTHERN LINE OF COUNTIES UNTIL 6 PM AND SECOND WATCH OVER
SOUTHERN ILLINOIS. WILL KEEP MENTION OF THUNDERSTORMS MAINLY SOUTH
WITH SOME STRONG STORMS POSSIBLE. MENTION OF HEAVY RAIN ALSO WITH
PROXIMITY TO FRONT. SURFACE LOW TO MOVE ACROSS SOUTHERN AREAS OF THE
STATE THIS EVENING THEN DRY SLOW TO MOVE ACROSS ALL OF CENTRAL
INDIANA AFTER 03-06Z AND PRECIPITATION ENDING. COOL TEMPERATURES
CENTRAL AND NORTHERN PART OF CENTRAL INDIANA WILL FALL SOMEWHAT
OVERNIGHT WITH LOWS REACHING 35 TO 40 CENTRAL AND NORTH AND 40 TO 45
SOUTH. STILL COOL ON MONDAY BUT NEAR 60 BY TUESDAY.
.IND...SEVERE THUNDERSTORM WATCH TIL 23Z SOUTHERN COUNTIES.
RPG
In the hours before
Local storm report, Apr 21, 5:18 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
518 PM EST SUN APR 21 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM 2 E MOORESVILLE IN FLOOD
04/21/02 MORGAN EVENT DURATION 60
MINUTES. REPORTED BY
OFF-DUTY NWS
EMPLOYEE.FLOODING WAS
ONE FOOT ABOVE ROADWAY
WITH FLOWING STREAM
OVER RAOD.Special weather statement, Apr 21, 5:36 PM EST, 4 hours 54 minutes before
INZ067>072-220000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
536 PM EST SUN APR 21 2002
...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE
SOUTH PART OF CENTRAL INDIANA...
THE WATCH IS NOT LONGER IN EFFECT FOR KNOX...DAVIESS...
MARTIN...LAWRENCE...JACKSON AND JENNINGS COUNTIES.
THUNDERSTORMS HAVE NEARLY ENDED WEST OF SHOALS. STORMS WILL
CONTINUE FROM SHOALS THROUGH BEDFORD AND SEYMOUR TO NORTH
VERNON THROUGH 700 PM. NO SEVERE STORMS ARE EXPECTED. HEAVY
RAINFALL OF AROUND ONE INCH IS POSSIBLE.
Local storm report, Apr 21, 8:12 PM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
812 PM EST SUN APR 21 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM DOVER HILL IN 1.5 INCH HAIL
04/21/02 MARTIN REPORTED BY EMERGENCY
MANAGEMENT. WINDOWS AND
SIDING DAMAGED ON CHURCH.Flood, Jackson
- When
- April 21, 10:30 PM EST to April 24, 4:00 AM EST
- Where
- Jackson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.906, -86.037 (the zone’s center; the record gives no point)
East Fork White River crested at 15.77 feet on April 22. Flood stage is 12.0 Agricultural lands flooded along with some roads.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Illinois, April 21, 20021 death · 42 injured · $4.0 million · F3 · 2 events
- Flooding and Hail in Ohio, April 21 to 22, 20021 death · $40,000 · 1.5 in hail · 9 events
- Lightning Strike in Maryland, April 21, 2002$250,000 · 1 event
- Hail in Illinois, April 21, 2002$100,000 · 1.75 in hail · 1 event
- Hail in Illinois, April 21, 2002$25,000 · 1.75 in hail · 1 event
- Flash Flooding in Indiana, April 21, 2002$20,000 · 3 events
- Damaging Wind in Indiana, April 21, 2002$20,000 · 50 kt wind · 1 event
- Flash Flooding and Flooding in Ohio, April 21, 2002$9,000 · 50 kt wind · 11 events
- Flash Flood and Damaging Winds in Kentucky, April 21, 2002$10,000 · 80 kt wind · 11 events
- Flash Flooding and Hail in Indiana, April 21, 2002$10,000 · 1.75 in hail · 9 events
- Flooding and Damaging Wind in West Virginia, April 21 to 22, 200252 kt wind · 8 events
- Flooding in Iowa, April 21 to 30, 20027 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290599.